Alert archive / California / Wind Advisories in 2016

Wind Advisory 12, NWS Medford, OR

January 28, 2016Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this wind advisory at Jan 28, 2016, 2:07 PM PST for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Jan 29, 2016, 1:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2016, 2:07 PM PST (22:07 UTC)
In effect from
Jan 29, 2016, 1:00 AM PST
Expired
Jan 29, 2016, 7:00 PM PST
In force
18 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2016-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2016-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS76 KMFR 282207
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
207 PM PST THU JAN 28 2016

...GUSTY WINDS EXPECTED AGAIN TONIGHT AND FRIDAY IN THE SHASTA
VALLEY AND SUMMER LAKE AREAS AND OVER THE MOUNTAINS...

CAZ081-291015-
/O.CAN.KMFR.WI.Y.0011.000000T0000Z-160129T0000Z/
/O.NEW.KMFR.WI.Y.0012.160129T0900Z-160129T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
207 PM PST THU JAN 28 2016

...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO NOON PST FRIDAY. 


* WINDS: SOUTH 30 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING: LATE TONIGHT THROUGH FRIDAY MORNING.

* LOCATIONS INCLUDE: WEED AND NEARBY AREAS OF THE SHASTA VALLEY.

* IMPACTS: THESE WINDS WILL MAKE DRIVING MORE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...INCLUDING ON PORTIONS 
  OF INTERSTATE 5.

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ083-ORZ029-282315-
/O.CAN.KMFR.HW.A.0005.160129T1200Z-160130T0000Z/
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-KLAMATH BASIN-
207 PM PST THU JAN 28 2016

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WATCH. 



$$

ORZ030-031-291015-
/O.UPG.KMFR.HW.A.0005.160129T1200Z-160130T0000Z/
/O.NEW.KMFR.WI.Y.0012.160129T1200Z-160130T0000Z/
/O.CON.KMFR.WI.Y.0011.000000T0000Z-160129T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
207 PM PST THU JAN 28 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS
IN EFFECT UNTIL 7 PM PST THIS EVENING. 


* WINDS IN THE ADVISORY AREAS: SOUTHWEST 25 TO 35 MPH GUSTING 50
  TO MPH...BRIEFLY LOWERING THIS EVENING...THEN RISING AGAIN TO 25
  TO 35 MPH WITH GUSTS TO 55 MPH FRIDAY MORNING AND AFTERNOON.
  LOCALIZED GUSTS UP TO 60 MPH ARE POSSIBLE IN REMOTE MOUNTAIN
  LOCATIONS IN THE WARNER MOUNTAINS AND SUMMER RIM AREA.

* TIMING...THROUGH EARLY THIS EVENING THEN AGAIN FRIDAY MORNING
  AND AFTERNOON. 

* LOCATIONS INCLUDE: THE MOUNTAINS OF EASTERN KLAMATH AND LAKE
  COUNTIES AS WELL AS PORTIONS OF HIGHWAY 31 FROM PAISLEY TO
  SUMMER LAKE.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. CONSIDER AVOIDING THIS AREA 
  DURING THE HIGH WIND WATCH PERIOD. COUPLED WITH HEAVY RAIN...
  LOCALIZED HIGH WATER IS POSSIBLE ON SOME AREA ROADWAYS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-291015-
/O.UPG.KMFR.HW.A.0005.160129T1200Z-160130T0000Z/
/O.NEW.KMFR.WI.Y.0012.160129T1200Z-160130T0000Z/
MODOC COUNTY-
207 PM PST THU JAN 28 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: SOUTHWEST 30 TO 35 MPH WITH GUSTS OF 55 MPH. LOCALIZED
  GUSTS UP TO 60 MPH ARE POSSIBLE IN REMOTE HIGHER LOCATIONS IN
  THE WARNER MOUNTAINS. 

* TIMING: EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

* LOCATIONS INCLUDE: THE WARNER MOUNTAINS AND HIGHWAY 299 NEAR
  CEDAR PASS.

* IMPACTS: THESE HIGH WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CC
3 follow-up statements
622 
WWUS76 KMFR 290323
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
723 PM PST THU JAN 28 2016

...GUSTY WINDS EXPECTED AGAIN TONIGHT AND FRIDAY IN THE SHASTA
VALLEY AND SUMMER LAKE AREAS AND OVER THE MOUNTAINS...

ORZ030-031-291200-
/O.EXP.KMFR.WI.Y.0011.000000T0000Z-160129T0300Z/
/O.CON.KMFR.WI.Y.0012.160129T1200Z-160130T0000Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
723 PM PST THU JAN 28 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS
IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. LOCALIZED
  GUSTS UP TO 60 MPH ARE POSSIBLE IN REMOTE MOUNTAIN LOCATIONS IN
  THE WARNER MOUNTAINS AND SUMMER RIM AREA.

* TIMING: EARLY FRIDAY MORNING AND AFTERNOON.

* LOCATIONS INCLUDE: THE MOUNTAINS OF EASTERN KLAMATH AND LAKE 
  COUNTIES AS WELL AS PORTIONS OF HIGHWAY 31 FROM PAISLEY TO 
  SUMMER LAKE.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. CONSIDER AVOIDING THIS AREA DURING
  THE HIGH WIND WATCH PERIOD. COUPLED WITH HEAVY RAIN...LOCALIZED
  HIGH WATER IS POSSIBLE ON SOME AREA ROADWAYS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-291200-
/O.CON.KMFR.WI.Y.0012.160129T0900Z-160129T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
723 PM PST THU JAN 28 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON PST FRIDAY. 

* WINDS: SOUTH 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: LATE TONIGHT THROUGH FRIDAY MORNING.

* LOCATIONS INCLUDE: WEED AND NEARBY AREAS OF THE SHASTA VALLEY.

* IMPACTS: THESE WINDS WILL MAKE DRIVING MORE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...INCLUDING ON PORTIONS 
  OF INTERSTATE 5.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-291200-
/O.CON.KMFR.WI.Y.0012.160129T1200Z-160130T0000Z/
MODOC COUNTY-
723 PM PST THU JAN 28 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. 

* WINDS: SOUTHWEST 30 TO 35 MPH WITH GUSTS OF 55 MPH. LOCALIZED 
  GUSTS UP TO 60 MPH ARE POSSIBLE IN REMOTE HIGHER LOCATIONS IN 
  THE WARNER MOUNTAINS. 

* TIMING: EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

* LOCATIONS INCLUDE: THE WARNER MOUNTAINS AND HIGHWAY 299 NEAR 
  CEDAR PASS.

* IMPACTS: THESE HIGH WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
MAS
660 
WWUS76 KMFR 291152
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
352 AM PST FRI JAN 29 2016

...GUSTY WINDS EXPECTED TODAY IN THE SHASTA VALLEY AND EAST OF THE
CASCADES...

CAZ085-ORZ030-031-300000-
/O.NEW.KMFR.HW.W.0006.160129T1500Z-160130T0300Z/
/O.EXT.KMFR.WI.Y.0012.160129T1500Z-160130T0300Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...CHEMULT...LAKEVIEW
352 AM PST FRI JAN 29 2016

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST
THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST
THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS
MORNING TO 7 PM PST THIS EVENING. 

* WINDS: SOUTHWEST 30 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH IN
  THE WARNING AREA. OTHER AREAS SOUTHWEST 25 TO 35 MPH WITH GUSTS
  TO 50 MPH

* TIMING: EARLY MORNING AND AFTERNOON.

* LOCATIONS INCLUDE: STRONGEST WINDS WILL BE IN THE MOUNTAINS OF
  EASTERN KLAMATH AND LAKE COUNTIES...INCLUDING THE WARNERS...AS
  WELL AS PORTIONS OF HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. CONSIDER AVOIDING THIS AREA 
  DURING THE HIGH WIND WATCH PERIOD. COUPLED WITH HEAVY RAIN...
  LOCALIZED HIGH WATER IS POSSIBLE ON SOME AREA ROADWAYS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY
AND SILVER LAKE. 

&&

$$

ORZ029-300000-
/O.EXB.KMFR.WI.Y.0012.160129T1500Z-160130T0300Z/
KLAMATH BASIN-
352 AM PST FRI JAN 29 2016

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST
THIS EVENING. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: EARLY MORNING AND AFTERNOON.

* LOCATIONS INCLUDE: NORTHERN PORTIONS FROM CHILOQUIN NORTHWARD.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. CONSIDER AVOIDING THIS AREA 
  DURING THE HIGH WIND WATCH PERIOD. COUPLED WITH HEAVY RAIN...
  LOCALIZED HIGH WATER IS POSSIBLE ON SOME AREA ROADWAYS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-292000-
/O.CON.KMFR.WI.Y.0012.000000T0000Z-160129T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
352 AM PST FRI JAN 29 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* WINDS: SOUTH 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: LATE TONIGHT THROUGH FRIDAY MORNING.

* LOCATIONS INCLUDE: WEED AND NEARBY AREAS OF THE SHASTA VALLEY.

* IMPACTS: THESE WINDS WILL MAKE DRIVING MORE DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...INCLUDING ON PORTIONS 
  OF INTERSTATE 5.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
SVEN
028 
WWUS76 KMFR 291953
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1153 AM PST FRI JAN 29 2016


CAZ085-ORZ030-031-300300-
/O.CAN.KMFR.HW.W.0006.000000T0000Z-160130T0300Z/
/O.CON.KMFR.WI.Y.0012.000000T0000Z-160130T0300Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1153 AM PST FRI JAN 29 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST
THIS EVENING. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH.

* TIMING: THIS AFTERNOON INTO EARLY THIS EVENING.

* LOCATIONS INCLUDE: STRONG WINDS WILL BE IN THE MOUNTAINS OF
  EASTERN KLAMATH AND LAKE COUNTIES...INCLUDING THE WARNERS...AS
  WELL AS PORTIONS OF HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE.

* IMPACTS: THESE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ029-292100-
/O.CAN.KMFR.WI.Y.0012.000000T0000Z-160130T0300Z/
KLAMATH BASIN-
1153 AM PST FRI JAN 29 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 


$$

CAZ081-292100-
/O.EXP.KMFR.WI.Y.0012.000000T0000Z-160129T2000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
1153 AM PST FRI JAN 29 2016

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. 

* WINDS: SOUTH WINDS IN THE SHASTA VALLEY HAVE LOWERED TO 10 MPH
  WITH GUSTS TO 20 MPH WILL CONTINUE TO LOWER AND BECOME NORTHWEST THIS
  AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 28, 10:23 AM PST, 3 hours 44 minutes earlier.

Area forecast discussion, Jan 28, 10:23 AM PST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1023 AM PST THU JAN 28 2016

UPDATED MARINE AND AVIATION

.SHORT TERM...A VERY MOIST FRONT IS MOVING INLAND TODAY AND
BRINGING WIDESPREAD RAIN TO THE AREA. THIS FRONT IS ASSOCIATED
WITH A PLUME OF MOISTURE WITH PRECIPITATION WATER VALUES OF 1.5
INCHES OR HIGHER OFF THE COAST. SNOW LEVELS HAVE RISEN TO AROUND 8000
TO 9000 FEET AND WILL REMAIN HIGH THROUGH TODAY. MODERATE TO HEAVY
RAIN IS EXPECTED FROM THE CASCADES WEST WITH THE HIGHEST AMOUNTS
ALONG THE COAST AND IN THE SOUTHERN OREGON CASCADES. EAST OF THE
CASCADES EXPECT LIGHT TO MODERATE RAIN TODAY. WINDS WILL BE GUSTY
OUT OF THE SOUTH OVER THE MOUNTAINS, IN SHASTA VALLEY AND SUMMER
LAKE AREA.

AS THIS FRONT SHIFTS SOUTHEAST THIS EVENING, SNOW LEVELS WILL
LOWER TO 5000 TO 6500 FEET AND PRECIPITATION WILL BECOME LIGHT AND
LESS WIDESPREAD. THIS CHANGE TO LIGHT PRECIPITATION WILL BE BRIEF.

A SECOND STRONGER AND MORE MOIST FRONTAL SYSTEM WILL PUSH INTO THE
COAST TONIGHT AND INLAND ON FRIDAY. THIS FRONT IS ASSOCIATED WITH
A LONG PLUME OF MOISTURE ORIGINATING FROM JUST NORTH OF THE
HAWAIIAN ISLANDS.  AS A RESULT THIS WILL BRING AN ATMOSPHERIC
RIVER, AKIN TO PINEAPPLE EXPRESS, INTO THE AREA ON FRIDAY AND
EXPECT ANOTHER STRONGER ROUND OF RAIN. MOISTURE FLOW WILL BE
ORIENTED WEST TO EAST WHICH WILL RESULT IN ENHANCED RAINFALL OVER
THE COAST RANGE AND CASCADES DURING THIS EVENT. SNOW LEVELS WILL
RISE AGAIN AS THE SYSTEM MOVES INLAND TO AROUND 7000 TO 8000 FEET.
THEN SNOW LEVELS WILL DROP SHARPLY BEHIND THE FRONT LATE FRIDAY
AND FRIDAY NIGHT...DROPPING DOWN TO 3500 TO 4500 FEET FRIDAY
NIGHT...THEN TO 3000 FEET ON SATURDAY. SCATTERED TO WIDESPREAD
SHOWERS ARE EXPECTED BEHIND THIS FRONT LATE FRIDAY THROUGH
SATURDAY AS A TROUGH MOVES INTO THE REGION. THIS MAY RESULT IN
SOME LIGHT TO MODERATE SNOW ACCUMULATIONS OVER THE HIGHER TERRAIN.

IN THE SHORT TERM, FOR TODAY AND FRIDAY, THE MAIN CONCERN IS WITH
THE HEAVY RAINFALL EXPECTED. THIS WILL BRING RISES TO THE MAINSTEM
AREA RIVERS WITH SOME RIVERS POSSIBLY REACHING BANKFULL. SMALL
STREAMS WILL SEE THE POTENTIAL FOR FLOODING TODAY AND MORESO ON
FRIDAY, MAINLY IN SOUTHWEST PORTIONS OF THE AREA WEST OF THE
CASCADES. SEE THE FFAMFR FOR DETAILS ON THE POTENTIAL OF SMALL
STREAM FLOODING AND THE ESFMFR FOR DETAILS ON RIVER RISES.
CURRENT ENSEMBLE SREF MODEL OUTPUT DOES NOT SUPPORT RAIN RATES
HIGH ENOUGH FOR DEBRIS FLOW OR FLASH FLOOD THREATS NEAR WILDFIRE
BURN SCARS SUCH AS IN WESTERN SISKIYOU COUNTY OR IN THE COAST
RANGE. HOWEVER WE WILL MONITOR THIS CONCERN.

ANOTHER CONCERN WILL BE WITH STRONG WINDS WITH THESE FRONTS.
ADVISORY LEVEL WINDS ARE EXPECTED TODAY IN THE SHASTA AND SUMMER
LAKE AREAS. WINDS MAY BE STRONGER FOR THE SUMMER LAKE AREA AND
HIGHER TERRAIN EAST OF THE CASCADES WITH THE FRONT ON FRIDAY. A
HIGH WINDS WATCH IS IN EFFECT FOR THIS AREA.

AS SNOW LEVELS DROP BEHIND THE FRONT LATE FRIDAY THROUGH SATURDAY
AND SHOWERS CONTINUE ACROSS THE AREA, WILL ALSO NEED TO CONSIDER
THE POTENTIAL FOR SNOW IMPACTS OVER AREA ROADS AND MOUNTAIN
PASSES.

&&

.AVIATION...FOR THE 28/18Z TAF CYCLE...A STRONG COLD FRONT WILL
CONTINUE TO PUSH INLAND THIS MORNING WITH RAIN AND A MIX OF IFR/MVFR
CIGS/VIS SPREADING INTO THE WEST SIDE. EXPECT WIDESPREAD MVFR/IFR
AND TERRAIN OBSCURATIONS TO BECOME TOTAL TODAY AS A PERIOD OF
MODERATE TO HEAVY RAINFALL ACCOMPANIES THE FRONT THROUGH THE AREA
FROM WEST TO EAST. CEILINGS SHOULD IMPROVE A BIT WEST OF THE
CASCADES THIS AFTERNOON/EVENING AS THE HEAVIEST RAIN PUSHES EAST OF
THE MOUNTAINS, BUT THIS WILL BE FOLLOWED BY ANOTHER ROUND OF
MODERATE TO HEAVY RAIN WITH MVFR/IFR AND NEAR TOTAL TERRAIN
OBSCURATIONS LATE TONIGHT THROUGH FRIDAY MORNING. BTL/SK

&&

.MARINE...UPDATED 900 AM PST THU 28 JAN 2016... MODERATE TO HEAVY
RAIN ALONG THE COAST THIS MORNING WILL DIMINISH FROM WEST TO EAST
TODAY AS A COLD FRONT CONTINUES TO PROGRESS THROUGH THE COASTAL
WATERS. VERY HIGH LONG PERIOD WEST SWELL WILL CONTINUE INTO FRIDAY.
LOW PRESSURE WILL BRING ANOTHER PERIOD OF GUSTY SOUTH WINDS NEAR
GALE FORCE FRIDAY MORNING BEFORE WINDS SHIFT TO THE WEST AND EASE
FRIDAY AFTERNOON AND EVENING. SEAS WILL SLOWLY SUBSIDE FRIDAY NIGHT
BUT WILL REMAIN HIGH AND HAZARDOUS TO SMALL CRAFT THROUGH MUCH OF
THE WEEKEND. BTL

&&

.PREV DISCUSSION... /ISSUED 351 AM PST THU JAN 28 2016/

DISCUSSION...AS OF 2 AM THE COLD FRONT IS STILL ABOUT 170 MILES
OFFSHORE. THE FRONT IS EXPECTED TO MOVE ASHORE AROUND 8 AM.
SATELLITE RAINFALL ESTIMATE INDICATED MODERATE TO HEAVY RAINFALL.
WITH A STRONG LOW LEVEL SOUTHWEST WIND OF 45-50 MPH..THIS WILL
PROVIDE A GOOD MOISTURE TRANSPORT. THE FORECAST OF MODERATE TO
HEAVY RAIN INTO SOUTHWEST OREGON AND NW CALIFORNIA APPEARS ON
TRACK. RAIN HAS MOVED INTO THE COAST AND SHORT TERM MODELS SPREAD
RAIN INTO EASTERN DOUGLAS BY 4 AM AND MOST AREAS FROM THE CASCADES
WEST SHOULD SEE RAIN BY DAYBREAK. THE FIRST WAVE OF MODERATE TO
HEAVY RAIN TO AFFECT CURRY COUNTY WILL BE THIS MORNING WITH THE
AREA FROM CAPE BLANCO SOUTH THROUGH BROOKINGS RECEIVING AROUND
1.25 INCHES. WE ARE FORECASTING A LITTLE OVER HALF AN INCH OF RAIN
FOR COOS AND DOUGLAS COUNTIES. JOSEPHINE COUNTY COULD SEE AROUND
HALF AN INCH OF RAIN THIS MORNING BUT FOR JACKSON COUNTY RAIN WILL
BE MAINLY IN THE APPLEGATE AREA WITH MEDFORD GETTING A FEW
HUNDREDTH. SNOW LEVELS WILL BE QUITE HIGH THIS MORNING AROUND 8000
FEET.

THE FRONT WILL MOVE INTO THE CASCADES AROUND NOON AND
PRECIPITATION WILL TAPER OFF BEHIND THE FRONT IN SW OREGON.
HOWEVER MOST OF THE PRECIPITATION WILL THEN SHIFT TO THE SISKIYOUS
MOUNTAINS AND WESTERN SISKIYOU COUNTY THIS AFTERNOON. AROUND 0.75
INCH OF RAIN IS FORECAST THIS AFTERNOON ACROSS SOUTHERN CURRY AND
JOSEPHINE COUNTIES. CRATER LAKE AND EASTERN DOUGLAS COUNTY COULD
ALSO SEE AROUND A HALF TO 0.75 INCH OF RAIN THIS AFTERNOON. RAIN
WILL ALSO SPREAD INTO KLAMATH AND WESTERN LAKE COUNTIES.

THE COLD FRONT IS EXPECTED TO COME BACK AS A WARM FRONT FRIDAY AND
WILL PROVIDE WITH ANOTHER ROUND OF RAIN. LOWLAND FLOODING WILL BE
A CONCERN THROUGH FRIDAY NIGHT OR SATURDAY.

MODERATELY STRONG SOUTH WINDS WILL BE A CONCERN FROM THIS MORNING
THROUGH THE AFTERNOON IN THE SHASTA VALLEY AHEAD OF THE FRONT.
HOWEVER WE DON'T HAVE THE SOUTHEAST COMPONENT SO WINDS SHOULD NOT
EXCEED ADVISORY LEVEL. AS THE FRONT MOVE INTO THE CASCADES
TONIGHT, MODELS INDICATE A STRONG SOUTHWEST WINDS AT 700MB.HIGH
WIND WATCH CONTINUES FOR THE EAST SIDE BUT DOES NOT COME INTO
EFFECT UNTIL FRIDAY MORNING. /FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ030-031.
     HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
     ORZ029>031.
     FLOOD WATCH FROM 1 PM PST THIS AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR ORZ022-024-026.
     HIGH SURF ADVISORY UNTIL 7 PM PST FRIDAY FOR ORZ021-022.

CA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
     CAZ083-085.
     FLOOD WATCH FROM 1 PM PST THIS AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR CAZ080-081.
     WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ081.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST SUNDAY
     FOR PZZ350-356.
     HAZARDOUS SEAS WARNING UNTIL 10 AM PST FRIDAY FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM FRIDAY TO 10
     AM PST SUNDAY FOR PZZ370-376.

CC/BTL

In the hours before

Local storm report, Jan 28, 9:22 AM PST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
922 AM PST THU JAN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     HEAVY RAIN       2 SSW OBRIEN            42.05N 123.71W
01/28/2016  M1.02 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            3 HOUR ACCUMULATION. OBSERVER LOCATION 1 MI
            S OF OBRIEN.

&&

CS
Local storm report, Jan 28, 9:58 AM PST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
958 AM PST THU JAN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     HEAVY RAIN       5 NNW BROOKINGS         42.12N 124.32W
01/28/2016  M2.09 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR TOTAL. OBSERVER LOCATION 5 MI N OF
            BROOKINGS NEAR CAPE FERRELO.

&&

CS
Local storm report, Jan 28, 10:49 AM PST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1049 AM PST THU JAN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY RAIN       7 NNW ROGUE RIVER       42.53N 123.20W
01/28/2016  M0.93 INCH       JACKSON            OR   TRAINED SPOTTER

            3 HOUR ACCUMULATION. .4 INCHES FROM 915 TO
            1030 OBSERVER LOCATION ASHLAND.

&&

CS
Local storm report, Jan 28, 12:34 PM PST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1234 PM PST THU JAN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       PORT ORFORD             42.75N 124.49W
01/28/2016  M1.72 INCH       CURRY              OR   TRAINED SPOTTER

            12 HOUR ACCUMULATION. OBSERVER LOCATION
            RIGHT IN PORT ORFORD.

&&

CS

Nearby

Wind Advisories in California, 2016Wind Advisories in Oregon, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.